Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 112, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Apr 30, 2019, 9:02 AM CDT for Cooper County, Missouri. It took effect at May 1, 2019, 12:17 AM CDT. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2019, 9:02 AM CDT (14:02 UTC)
- In effect from
- May 1, 2019, 12:17 AM CDT
- Expired
- May 2, 2019, 4:34 PM CDT
- In force
- 40 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cooper County, MO
The radar
The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Petite Saline Creek near Boonville (BONM7).
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 19.5 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06909950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 30, 6:01 AM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Apr 30, 6:01 AM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
601 AM CDT Tue Apr 30 2019
.Discussion...
Issued at 417 AM CDT TUE APR 30 2019
Today will be an active day with multiple rounds of different
threats to the area as a shortwave trough ejects out into the
southern plains. Currently the LLJ is helping to create isentropic
accent along an elevated warm frontal boundary from central OK up
into NW MO. A MUCAPE axis of 750-1000 J/kg will allow elevated
convection to occur along this boundary as it progresses to the NE.
Effective bulk shear of 35-40kts along this boundary may allow some
of these storms to intensify to severe levels, as we had one cell
already show that potential near KMCI this morning. While isolated
large hail is possible the main impact from this line of storms will
be heavy downpours with PWAT values near 1.5" and rain rates of up to
1" per hour. This developing MCS will push through eastern KS and
western MO around sunrise and may cause some impacts to any morning
commutes. 1 hr flash flood guidance over this area is around 1.75"
with 3 hour leaning towards 2.25". These values do have the
possibility of being exceeded so flash flooding will need to be
monitored with this first passing MCS, especially over the KC Metro
area. This MCS looks to push east by the late morning and the timing
of this exit will have an effect on how the rest of the day plays
out. As the upper level shortwave trough exits into the southern
plains the surface warm front over OK will begin to undergo
frontogenesis and lift to the north towards our area. Almost all of
our uncertainty with the severe weather potential this afternoon
will lie on how far north this boundary will get by sunrise.
Model guidance does not have a consensus with the CAMs indicating it
will reach just south of HWY50, while the GFS and ECMWF push it up
into the Missouri River. We are leaning on the southern solution
being more accurate as a large cold pool is likely to form due to
the morning MCS and cloud coverage all day is going to make it
difficult for us to destabilize throughout the day and possibly
stall that northern movement of the warm front. While there is
uncertainty on the placement of the front, the type and intensity of
the severe weather in regards to this boundary will be similar, so
monitoring the frontal evolution in the early afternoon will set up
the threats we may have to deal with. On the cold side of the warm
front elevated supercells may be possible with MUCAPE ~1500 J/kg and
0-6km bulk shear of 40-50kts. The main threat in this region will be
large hail and heavy rainfall. In the warm sector of this system the
main threat will be discrete supercells with ~1500-2000 J/kg of
MLCAPE (depending on how much heating we get) and 0-6km bulk shear
of 40-45kts. Outside of the large hail threat there will be a low
chance for some damaging winds in wet microbursts, but there will
also be a threat for tornadoes. Hodographs on modeled soundings
indicate nice anticyclonic curvature with 0-1km SRH 200-300, 0-1km
bulk shear of 25-30kts, and LCL heights 50-100m. If a supercell can
get going in this environment conditions will be primed for rain-
wrapped tornadoes that would develop quickly. This threat looks to
be very short-lived as the window for any destabilization in the
warm sector before sunset is narrow and would likely be after 3pm
until sunset. Going through current guidance this threat looks to
stay south of the KC Metro and more from Butler to Sedalia, unless
this boundary can push further north than expected. As this threat
diminishes the next threat will start to develop over eastern Kansas
as a line of storms and possible QLCS in the last afternoon. This
feature looks to quickly push through our area with the main threat
being damaging winds and maybe isolated large hail. Fortunately for
our area the 0-3km bulk shear vectors are more SW-NE oriented which
should decrease the wind and tornado threat. The most likely area to
see higher winds will be once again south of the KC Metro in that
same corridor of Butler to Sedalia and into the Lake of the Ozarks.
Flash flooding will need to be monitored very closely in the late
afternoon as saturated soils will lead to quick runoff and potential
life threatening conditions depending on how much training of storms
an area gets. This QLCS looks to quickly push to the east after
sunset and may even be out of our area by midnight.
The cold front associated with this system looks to stall down
through central MO on Wednesday. A series of upper level shortwaves
may help develop another round of possible severe weather, mainly
over southern MO but could reach into our southern counties from
Butler to Sedalia once again. The main threat with these storms
looks to be large hail and damaging winds with DCAPE value near 1200
J/kg, fortunately the effective bulk shear will be more like 20-
25kts decreasing the chance for supercell formation and more likely
to see multicell development along that boundary. With how much
rainfall this area is likely to get in the next 24 hours flash
flooding will once again need to be monitored going into Thursday.
North of this boundary elevated storms may bring some lighter QPF
into the area, but any severe threat or flash flooding look low
going into Thursday morning.
High pressure finally builds into the area Friday into Saturday
drying out the area and allowing us to get into the 70s on Saturday.
A cold front moving through the northern plains may result in us
getting some remnant showers Sunday morning form an MCS over
Nebraska. This boundary may linger into the beginning of the work
week and provide spotting rain chances through Tuesday.
&&
.Aviation...(For the 12Z TAFS through 12Z Wednesday Morning)
Issued at 547 AM CDT TUE APR 30 2019
Multiple rounds of thunderstorms and persistent IFR ceilings will
plague the area today making aviation a challenge today. The
first round of thunderstorms will be moving through the area
during the beginning of the period with IFR ceilings and potential
LIFR ceilings at times with thunderstorms are over the terminal.
This round of thunder will push to the east last this morning
alleviating the thunder threat, but IFR to MVFR ceilings will
continue into the afternoon. The second round of thunder and IFR
ceilings will move into the area in the afternoon and last until a
few hours after sunset. This round could have some large hail and
damaging winds associated with it, but due to the uncertainty in
where this will occur it has been left out of the TAFs. This round
of storms will finally push out of the area just before midnight,
but IFR to LIFR ceilings will remain in the area through the end
of the period.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch through Thursday morning for KSZ025-057-060-
103>105.
MO...Flash Flood Watch through Thursday morning for MOZ008-013>017-
020>025-028>033-037>040-043>046-053-054.
&&
Discussion...Barham
Aviation...BarhamHazardous weather outlook, Apr 30, 4:09 AM CDT, 4 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 409 AM CDT Tue Apr 30 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-010915- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 409 AM CDT Tue Apr 30 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Moderate to locally heavy rains are expected across the region this morning, and again later this afternoon. New rainfall accumulations of 1 to 3 inches will be possible through tonight under the heaviest activity. These rains will lead to an increasing flash flood threat across the region. Severe storms are also possible Tuesday afternoon, with large hail, damaging winds, and isolated tornadoes all being possible. The most likely locations for severe weather will be along and south of the Route 50 corridor. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms will remain possible Wednesday and Wednesday night. The main threats will be continued heavy rain chances along with isolated strong winds. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Apr 30, 8:49 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
849 AM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 AM HAIL KEARNEY 39.37N 94.36W
04/30/2019 M1.00 INCH CLAY MO PUBLIC
REPORT VIA SOCIAL MEDIA.
&&
MMSThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:50 PM CDT | River Flood Warning | EAX | Ray | 65 hr |
| Apr 29, 9:00 PM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 4 days |
| Apr 29, 9:03 PM CDT | River Flood Warning | EAX | Bates | 11 days |
| Apr 29, 9:09 PM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 4 days |
| Apr 29, 9:09 PM CDT | River Flood Warning | EAX | Carroll | 4 days |
| Apr 29, 9:15 PM CDT | River Flood Warning | EAX | Johnson, Pettis | 3 days |
| Apr 29, 9:15 PM CDT | River Flood Warning | EAX | Cooper, Saline | 8 days |
| Apr 29, 9:19 PM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 5 days |
| Apr 29, 10:04 PM CDT | River Flood Warning | EAX | Buchanan, Platte | 4 days |
| Apr 29, 10:04 PM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 6 days |
| Apr 29, 10:04 PM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 18 days |
| Apr 29, 10:04 PM CDT | River Flood Warning | EAX | Cooper, Howard | 18 days |
| Apr 30, 1:27 AM CDT | Special Weather Statement | EAX | Platte | 33 min |
| Apr 30, 1:40 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton, Platte | 35 min |
| Apr 30, 7:50 AM CDT | Areal Flood Advisory | EAX | Bates, Carroll, Cass, Henry, Jackson, Johnson and 2 more | 3 hr |
| Apr 30, 9:02 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 5 days |
| Apr 30, 9:02 AM CDT | River Flood Warning | EAX | Howard | 36 hr |
| Apr 30, 10:44 AM CDT | Areal Flood Warning | EAX | Bates, Cass, Henry, Jackson, Johnson, Lafayette | 9 hr |
| Apr 30, 1:26 PM CDT | River Flood Warning | EAX | Clay, Ray | 7 hr |
| Apr 30, 2:45 PM CDT | Areal Flood Warning | EAX | Carroll, Chariton, Cooper, Howard, Macon, Pettis and 2 more | 6 hr |
| Apr 30, 3:50 PM CDT | Flash Flood Warning | EAX | Cass, Clay, Jackson, Platte | 7 hr |
| Apr 30, 4:15 PM CDT | River Flood Warning | EAX | Chariton, Macon | 3 days |
| Apr 30, 4:24 PM CDT | River Flood Warning | EAX | Jackson | 28 hr |
| Apr 30, 5:37 PM CDT | Flash Flood Warning | EAX | Bates, Cass, Jackson, Johnson, Lafayette | 7 hr |
| Apr 30, 6:44 PM CDT | Flash Flood Warning | EAX | Bates, Carroll, Cass, Chariton, Henry, Howard and 7 more | 4 hr |
| Apr 30, 6:56 PM CDT | Special Weather Statement | EAX | Bates | 19 min |
| Apr 29, 9:03 PM CDT | River Flood Warning | EAX | Miami | 6 days |
| Apr 29, 9:03 PM CDT | River Flood Warning | EAX | Linn | 13 days |
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.